Alert archive / Ohio / Winter Storm Watches in 2018

Winter Storm Watch 2, NWS Cleveland, OH

February 8, 2018Lucas County, Ohio

NWS Cleveland, OH issued this winter storm watch at Feb 8, 2018, 3:05 AM EST for Lucas County, Ohio. It took effect at Feb 9, 2018, 12:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 8, 2018, 3:05 AM EST (08:05 UTC)
In effect from
Feb 9, 2018, 12:00 AM EST
Expired
Feb 8, 2018, 2:39 PM EST
In force
Issued by
NWS Cleveland, OH

County Lucas County, OH

The radar

The Detroit radar (KDTX), 113 km from the middle of the area, began a volume at 08:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 8.1 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2018-02-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2018-02-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
876 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

259 
WWUS41 KCLE 080805
WSWCLE

URGENT - WINTER WEATHER MESSAGE
National Weather Service Cleveland OH
305 AM EST Thu Feb 8 2018

Snow will spread across Northwest Ohio late tonight and continue
through the morning rush hour. The snow will gradually diminish by 
Friday evening.

OHZ003-081615-
/O.NEW.KCLE.WS.A.0002.180209T0500Z-180210T0300Z/
Lucas-
Including the city of Toledo
305 AM EST Thu Feb 8 2018

...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
EVENING...

* WHAT...Heavy snow possible. Total snow accumulations of 5 to 7 
  inches are possible.

* WHERE...Lucas county.

* WHEN...From late tonight through Friday evening.

* ADDITIONAL DETAILS...Plan on difficult travel conditions, 
  including during the morning commute on Friday. Significant 
  reductions in visibility are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

There is potential for significant snow accumulations that may 
impact travel. Continue to monitor the latest forecasts.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
2 follow-up statements
057 
WWUS41 KCLE 081223
WSWCLE

URGENT - WINTER WEATHER MESSAGE
National Weather Service Cleveland OH
723 AM EST Thu Feb 8 2018

...Heavy snow possible in northwest Ohio late tonight and Friday...

.Snow will spread across northwest Ohio late tonight and continue
through the morning rush hour. The snow will gradually diminish 
by Friday evening.

OHZ003-082030-
/O.CON.KCLE.WS.A.0002.180209T0500Z-180210T0300Z/
Lucas-
Including the city of Toledo
723 AM EST Thu Feb 8 2018

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
FRIDAY EVENING...

* WHAT...Heavy snow possible. Total snow accumulations of 5 to 8
  inches are possible.

* WHERE...Lucas county.

* WHEN...From late tonight through Friday evening.

* ADDITIONAL DETAILS...Plan on difficult travel conditions, 
  including during the morning commute on Friday. Significant 
  reductions in visibility are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Watch means there is potential for significant
snow, sleet or ice accumulations that may impact travel. Continue
to monitor the latest forecasts.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
311 
WWUS41 KCLE 081939
WSWCLE

URGENT - WINTER WEATHER MESSAGE
National Weather Service Cleveland OH
239 PM EST Thu Feb 8 2018

...Heavy snow possible in northwest Ohio late tonight and
Friday...

.Snow will spread across northwest Ohio late tonight and continue
through the morning rush hour. The snow will gradually diminish
by Friday evening.

OHZ003-090500-
/O.UPG.KCLE.WS.A.0002.180209T0500Z-180210T0300Z/
/O.NEW.KCLE.WS.W.0002.180209T0500Z-180210T0500Z/
Lucas-
Including the city of Toledo
239 PM EST Thu Feb 8 2018

...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO
MIDNIGHT EST FRIDAY NIGHT...

* WHAT...Heavy snow expected. Total snow accumulations of 5 to 9
  inches are expected. Visibility will be greatly reduced in snow
  to less than one mile. Temperatures in the teens tonight will 
  rise to near 30 Friday and winds will be light.

* WHERE...Lucas county. The highest snow accumulations are
  expected to be near the Michigan border.

* WHEN...From midnight tonight to midnight EST Friday night. The
  heaviest snow will take place between 5am and 7pm Friday.

* ADDITIONAL DETAILS...Plan on difficult travel conditions, 
  including during the morning commute on Friday. Be prepared 
  for significant reductions in visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency. The latest road conditions can
be obtained from the Department of Transportation web site.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this winter storm watch went out at Feb 8, 12:25 AM EST, 2 hours 40 minutes earlier.

Area forecast discussion, Feb 8, 12:25 AM EST, 2 hours 40 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
1225 AM EST Thu Feb 8 2018

.SYNOPSIS...
High pressure only sticks around for a brief stay Thursday. By
Thursday night a front will develop overhead with low pressure
moving along the front Friday, slowly taking the front southward
over the weekend. High pressure will build over the region late
in the weekend.

&&

.NEAR TERM /THROUGH TODAY/...
Update...Small holes in the stratus continue forming and
filling with no discernible trend so will leave forecast as
mostly cloudy. Will also leave flurries in as well.

Original...All that remains tonight may be a few flurries with
the trough aloft. Not expecting much activity from off of the
lake, but did include some precip chances for measurable snow
for the snowbelt. A few breaks in the overcast have developed
across northwest OH, but expect that to be limited to this
evening with the cloud cover filling back in again. Temperatures
will drop back into the teens with some single digit readings.
Winds will also drop back.

Weak warm advection begins tomorrow. High pressure will keep
the weather quiet outside of a flurry or two across northwest
PA. Temperatures recover to near 20. The drop Thursday night
will be minimal and expect temperatures to rise slightly during
the second half of the night. Snow will begin to overspread
northwest OH after midnight, reaching Cleveland and likely Erie
before 12Z Friday, with minor accumulations expected.

&&

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
The next system in the continuous series affecting the area is
expected to produce light to locally moderate snow over the north
Fri with a mix elsewhere. High temps should end up in a 30 to 37
range for most places.

A cold front with a wave of low pressure moving along the front will
be slowly drifting SE of the area thru Sunday. This will lead to a
lingering threat for mainly light snow, possibly a wintry mix in the
SE, Sat thru Sun. Temps on Sat should generally range from about 30
in the far NW to near 40 in the far SE then cool to only run from
the upper 20s NW to mid 30s SE for Sunday.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
High pressure will build in from the west Sunday night ending
the snow from west to east by Monday morning. Western areas will
likely clear out for a time, which will allow temperatures to
drop into the single digits. Elsewhere temperatures should stay
in the low to perhaps mid teens.

Monday and Monday night will be dry as the area of high pressure
moves east across the region. With just scattered clouds around
Monday the sun will help temperatures climb into the upper 20s to
near freezing. Clouds should begin increasing by late Monday night
as a weak surface low tries to move up the Appalachians Tuesday. With
a large area of high pressure beginning to ridge in from the west
during this time, it is uncertain how far east this will keep the
precipitation. For now have slight chance to chance PoPs in for
Tuesday with the best chance across eastern areas.

Temperatures should be quite a bit warmer Tuesday as we see a return
of southerly flow. Look for highs in the low to perhaps mid-40s. As
the high off to our west moves closer Wednesday, look for winds to
turn more westerly and cool temperatures just slightly.

&&

.AVIATION /06Z Thursday THROUGH Monday/...
Flurries will gradually end from the west this morning as high
pressure moves across the Lower Lakes. Snow will move in from
the west overnight effecting mainly NW OH and the northmen Tier
locations. Front will lift north of forecast area Friday but
then sag south again as a cold front Saturday.

OUTLOOK.../non VFR in -sn to continue on and off through the
weekend. .

&&

.MARINE...
An active wx pattern will lead to changeable wind directions thru
Monday. Wind speeds should stay under 20 knots, so with near normal
temps, the lake should stay mostly ice covered.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Oudeman
NEAR TERM...Oudeman
SHORT TERM...Adams
LONG TERM...Mottice
AVIATION...DJB
MARINE...Adams
Hazardous weather outlook, Feb 7, 12:09 PM EST, 14 hours 56 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Cleveland OH
1209 PM EST Wed Feb 7 2018

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-081715-
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-
Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-
Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-
Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie-
1209 PM EST Wed Feb 7 2018

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Another area of snow will affect the local area Thursday night into
Friday night. There is the possibility for accumulating snow across
the area; especially in the northern tier counties. The National
Weather Service will continue to monitor this snow potential as it
develops.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-142>149-162>169-081715-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-
1209 PM EST Wed Feb 7 2018

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Feb 7, 9:10 PM EST, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
910 PM EST WED FEB 07 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0902 PM     SNOW             GENEVA 7S               41.73N  80.95W
02/07/2018  M5.0 INCH        ASHTABULA          OH   SNOW SPOTTER

            12 HOUR SNOWFALL.

&&

BM
Local storm report, Feb 7, 9:52 PM EST, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
952 PM EST WED FEB 07 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0946 PM     SNOW             BEACHWOOD               41.47N  81.50W
02/07/2018  M2.0 INCH        CUYAHOGA           OH   SNOW SPOTTER

            12 HOUR SNOWFALL.

&&

BM
Local storm report, Feb 7, 9:55 PM EST, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
955 PM EST WED FEB 07 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0831 AM     SNOW             ASHLAND                 40.87N  82.33W
02/07/2018  M2.3 INCH        ASHLAND            OH   SNOW SPOTTER

            12 HOUR SNOWFALL.

&&

BM

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 8, 2:39 PM ESTWinter Storm WarningCLELucas24 hr

Nearby

Winter Storm Watches in Ohio, 2018Every winter storm watch in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.